Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Hydroxyzinexpensive stops itching in feet and hands caused by consuming

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 7528 Questions
Question
Hydroxyzinexpensive stops itching in feet and hands caused by consuming sugar/carbs/wine. I AM PREDIABETIC. AND PREFER NOT TO TAKE MET FORMING TYPE MEDS, INSTEAD NIACIN AMIDE AND B-12 AND ALPHA LIPOIC. BUT WHEN I GET SEVERE ITCH/ ATE WRONG FOODS THE HYDROXIZINE STOPS ITCH.
Fri, 2 Feb 2018 in Medicines and Side Effects
 
 
Answered by Dr. Kakkar S. 29 minutes later
Brief Answer:
Regarding hydroxyzine

Detailed Answer:
Hello. Thank you for asking.

I am Dr. Kakkar (Dermatologist and Venereologist). I have noted your concern.

Histamine - released by circulating Mast cells - is a mediator of itch. Hydroxyzine, an oral antihistamine, relieves itching by interfering with the binding of histamine with H1 receptors but it has no role as an antidiabetic drug so you cannot use it as a substitute for metformin for diabetes / pre-diabetes.

Let me know if I can assist you further.

Regards

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor